Increased my steroids at present (separated from other thread)

Ive separated this from my other thread as it appeared to mainly concern another person after the first three posts. Are there any guidelines for when a new thread should be started in these circumstances?

As my atypical PMR was diagnosed by steroid response, but I rapidly reached a state with no response, I decided to try the 15mg again just to confirm the diagnosis. This did produce relief in a couple of days. I plan to stick with this for about a week, then start my half-mg fortnightly reduction again. I'm having some pain in one ischial tuberosity, not helped by having to do half an hour sorting out phone and broadband cables on the floor.

Last edited by

7 Replies

oldestnewest
  • Just wondering if maybe you need to stick at the 15mg for a few weeks to get the inflammation under control before trying to drop again. I doubt a week will be long enough to make a real difference and maybe taking it even more slowly will be of more benefit than a drop too soon and a rise back to 15 again.

    I experience symptoms at every drop and am reducing VERY slowly... I also find I get symptoms if I pick up any kind of bug...even the type my body fights off on its own. I am letting my body dictate the pace at which I drop and so far I only had to increase once and that because I tried too big a drop...and on that occasion I did not go all the way back, but rather went back halfway...it took a few days to settle but it did.

    We are all different and I hope you will find a plan that works for you...this stuff is so sucky ;)

  • I'll echo that, I don't think 15mg for a week is going to help in the long term and these are long term conditions. Any one of us here can only tell what we would do in the same situation and if it were me I'd be sitting on the 15mg for 3+ weeks or until I was properly comfortable, and then reducing very, very slowly.

    Slow reductions don't by any means say that you will be longer on the steroids than necessary, and quite possibly it could be a shorter ride if done slowly than continually needing to go back to square one due to too fast a reduction.

    I hope you feel better soon and find your depth.

  • Yes - don't reduce too fast. I've been really lucky, reduced from 15 to 12.5 after 8 weeks, and then to 10 after another 4. Now, on advice from rheumy consultant, going down 1mg a month, with no problems. But you really do need to get stabilised and symptom free before reducing, however long it takes - do it slowly. My doc is really good - although my bloods are now normal, her attitude is that how I actually feel is the important issue - blood tests don't tell the whole story.

  • The pain is there in the morning, but goes off after the steroids kick in now. The only thing is, I'm really hungry!

  • Oh dear, this is definitely one of the unwanted side effects of Pred! I was lucky that it didn't last for long, but I did find copious amounts of water helped a bit. My downfall was that it gave me a sweet tooth, something I didn't have before, but I have found ways round that, too. I hope your lower back pain has settled down? Nothing more miserable than PMR and a backache together.

  • I find this interesting...I can't say I particularly notice the steroids kicking in...(painkillers yes, but not the steroids...) although I did notice on the couple of occasions I forgot to take the steroids - but that wasn't until much later in the day.

    I have been ridiculously hungry since being on steroids but after gaining 12lbs I just have to stifle that hunger or I will get as big as a house which will simply add to my problems and I do not need to add anything else to the mix...

  • Yesterday was a bad day all day pain-wise. Today isn't brilliant.

    Must sort out my new printer and print my photos for tomorrow's competition: 'Rats at home' and 'Rat Shows.' I hope I'll get away with a few montages. I also need to sort out my meds for next week and do some housework!

    Really pleased because my two most nervous rats let me handle them a bit.

    Ann

You may also like...